Alert archive / Virginia / Tornado Warnings in 2024
Tornado Warning 42, NWS Blacksburg, VA
NWS Blacksburg, VA issued this tornado warning at Sep 27, 2024, 11:30 AM EDT for Caswell County, North Carolina; Pittsylvania County, City of Danville, Virginia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2024, 11:30 AM EDT (15:30 UTC)
- Expired
- Sep 27, 2024, 12:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Caswell County, NC, City of Danville, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 91 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 27, 8:02 AM EDT | Tornado Watch | SPC | 12 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 3.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 572 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
654
WFUS51 KRNK 271530
TORRNK
NCC033-VAC143-590-271600-
/O.NEW.KRNK.TO.W.0042.240927T1530Z-240927T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service BLACKSBURG VA
1130 AM EDT Fri Sep 27 2024
The National Weather Service in BLACKSBURG has issued a
* Tornado Warning for...
Northwestern Caswell County in north central North Carolina...
The City of Danville in south central Virginia...
South central Pittsylvania County in south central Virginia...
* Until noon EDT.
* At 1129 AM EDT, a severe thunderstorm capable of producing a
tornado was located over Gatewood, or over Providence, moving north
at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Danville...
Providence...
Blairs...
Gatewood...
Dry Fork...
Westover Hills...
and Keeling.
This includes The following Location Danville Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3647 7933 3646 7944 3673 7953 3679 7941
3673 7929
TIME...MOT...LOC 1529Z 179DEG 32KT 3653 7938
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
AB2 follow-up statements
635
WWUS51 KRNK 271547
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
1147 AM EDT Fri Sep 27 2024
NCC033-VAC590-271556-
/O.CAN.KRNK.TO.W.0042.000000T0000Z-240927T1600Z/
Caswell NC-City of Danville VA-
1147 AM EDT Fri Sep 27 2024
...THE TORNADO WARNING FOR
NORTHWESTERN CASWELL AND THE CITY OF DANVILLE IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 600 PM EDT for north central
North Carolina...and south central, central and west central
Virginia.
&&
LAT...LON 3665 7937 3663 7950 3673 7953 3679 7941
3675 7933
TIME...MOT...LOC 1546Z 175DEG 32KT 3669 7942
$$
VAC143-271600-
/O.CON.KRNK.TO.W.0042.000000T0000Z-240927T1600Z/
Pittsylvania VA-
1147 AM EDT Fri Sep 27 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR
SOUTH CENTRAL PITTSYLVANIA COUNTY...
At 1146 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Blairs, moving north at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Blairs...
and Dry Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3665 7937 3663 7950 3673 7953 3679 7941
3675 7933
TIME...MOT...LOC 1546Z 175DEG 32KT 3669 7942
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
AB344
WWUS51 KRNK 271552
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
1152 AM EDT Fri Sep 27 2024
VAC143-271601-
/O.EXP.KRNK.TO.W.0042.000000T0000Z-240927T1600Z/
Pittsylvania VA-
1152 AM EDT Fri Sep 27 2024
...THE TORNADO WARNING FOR
SOUTH CENTRAL PITTSYLVANIA COUNTY WILL EXPIRE AT NOON EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 600 PM EDT for north central
North Carolina...and south central, central and west central
Virginia.
&&
LAT...LON 3665 7937 3663 7950 3673 7953 3679 7941
3675 7933
TIME...MOT...LOC 1551Z 179DEG 32KT 3674 7942
$$
ABWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Sep 27, 8:49 AM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Sep 27, 8:49 AM EDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
849 AM EDT Fri Sep 27 2024
.SYNOPSIS...
Rounds of showers and thunderstorms will continue across the
area today, with moderate to heavy rain associated with remnants
of Hurricane Helene expected. This will greatly enhance the
threat of flooding in the mountains and foothills. There is also
a threat for tornadoes this afternoon as Helene's rain bands
track across the area. Calm drier weather is expected over the
weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 845 AM EDT Friday...
Key Messages:
1) Significant flooding expected; do not try and drive through
water covered roads!
2) Heavy rain, landslides, tornadoes, and very gusty winds are
expected to be a threat for much of the area today.
Tornado watch has been issued for the Virginia and North
Carolina piedmont through 6PM. This should be through the end of
the tornado threat for this area. Keep in mind that tornadic
activity associated with tropical cyclones are typically short-
vied. They can form and dissipate in minutes. We are monitoring
radar for both flash flooding and severe weather, but DO NOT
wait for a tornado warning before taking protective action.
No changes to the timing of the rainfall from Tropical Storm
Helene at this time.
Previous Discussion:
Hurricane Helene will likely be downgraded to a tropical storm
as she approaches the southern Appalachians this morning. This
afternoon remnants of Helene will track into eastern Kentucky
and merge with an upper level low this evening. This system will
then wobble over Kentucky through this weekend.
Affects of Helene are already being felt in the southern
Appalachians, as high moisture content interacts with the higher
terrain, wringing out moderate to heavy rain. Repeated rounds
of rain and increased forcing for ascent have contributed to
rainfall amounts so far ranging from 3 to 7 inches in the last
24 hours from the mountains westward. To the east, amounts have
been generally resulted in 1 to 3 inches. An additional 1 to 2
inches is expected for the lower terrain, with 3 to 7 inches
possible for parts of the Blue Ridge and western NC mountains. A
Flood Watch remains in place for the entire area today. Flood
Warnings may linger into tonight while river flooding continues
into the weekend.
Strong sustained winds of 25 to 35 mph with gusts as high as 60
mph are expected for elevated parts of the Blue Ridge,
generally above 3500 ft. A Wind Advisory is in place for most of
the remainder of the area, with speeds of 15 to 25 mph with
gusts to 45 mph possible.
A few tropical spinups are possible today as rainbands from
Helene arrive from the south. SPC has the area in a Moderate
Risk with a Slight Risk across Southside VA and NW NC piedmont.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY/...
As of 200 AM EDT Friday...
Key Messages:
1) Saturday will be mostly dry and the quietest day of the
weekend, though isolated showers cannot be ruled out.
2) Higher rain chances return for Sunday into early next week,
as the remnant low of Helene tracks back eastward over the area.
Although muggy conditions will continue for Saturday, with
dewpoints generally in the mid to upper 60s, there is moderately
high confidence that mostly dry conditions will be across the
RNK CWA. A few isolated showers will remain possible,
particularly in the higher elevations as upslope flow continues.
However, mid-level dry air will keep most locations free of
rain, with some rare sunshine expected to return, especially in
the NC/VA piedmont. This decrease in cloud cover will cause
temperatures to rise, with highs mainly in the 70s, and eastern
areas seeing low 80s.
The remnant low of Hurricane Helene will meander across the
Ohio River Valley on Saturday and begin to drift back to the
east on Sunday. This will moisten up the atmosphere once again,
allowing scattered showers and possibly even a few thunderstorms
to develop during the afternoon hours on Sunday. The low will
continue to meander across the Mid-Atlantic region heading into
Monday, with no major steering current around to move it
offshore, increasing shower and storm chances. The additional
cloud cover will keep temperatures around normal, with highs
generally in the mid to upper 70s, and lows around 60 degrees.
Confidence is moderate on QPF amounts through Monday, as both
the GFS and ECMWF model ensemble QPF means have around
0.25-0.50" for most of the forecast area. Isolated spots could
see around 0.75" or higher in the heavier showers and storms.
Monday looks to be the wettest day, as the low moving over the
area will increase lift.
&&
.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
As of 200 AM EDT Friday...
Key Messages:
1) Scattered showers continue early next week as the remnant
low of Helene lingers.
2) A cold front comes through the area midweek, bringing much
quieter and cooler conditions back for the late week.
Not much changes for Monday night into Tuesday, as the remnant
low continues to bring showers across the CWA. By midweek, a
cold front will move across the northern US and finally pick up
the remnant low of Helene and move it offshore. The cold front
looks to mainly be a dry front, but confidence in this remains
low. Models disagree on the exact timing of the front, but once
it does pass through, quieter weather will be in place for the
late week.
Temperatures are expected to be at or above normal through
Wednesday ahead of the front. Highs will mostly be in the 70s,
with piedmont locations around 80 while low temperatures will be
in the upper 50s to low 60s. Once the front passes, high
temperatures return to normal in the mid 70s, with 60s in the
higher elevations, and low temperatures will fall into the 40s
and low 50s.
&&
.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
As of 230 AM EDT Friday...
Note: KLWB AWOS remains INOP since 26/2245Z. Amendment not
scheduled.
Persistent area of moderate to occasionally heavy rain, with
prolonged rates of 1 to 2 inches per hour have resulted in
flooding southwest of a line from Bluefield WV to Yadkinville
North Carolina. Ceilings will continue to vary from IFR to MVFR
until sunset then lower to IFR/LIFR across the region overnight.
Visibility will occasionally lower to MVFR in the heavier rain.
Catastrophic, life- threatening flooding is possible overnight
into Friday, especially along the southern Appalachians. Check
your destination before you fly.
Easterly Low Level Wind Shear across the mountains increases
this morning to 40 to 60 kts. Sustain winds of 15-25kft with
gusts from 30-45kts are possible between 13Z and 20Z today as
Helene's winds field moves across the area. Wind speeds diminish
late this afternoon into the overnight hours.
EXTENDED AVIATION OUTLOOK...
Flight conditions should improve Saturday through Tuesday. A
chance of light showers will continue around the remnants of
Helene.
&&
.HYDROLOGY...
Affects of Hurricane Helene continue to be felt in the southern
Appalachians, as high moisture content interacts with the
higher terrain, wringing out moderate to heavy rain. Repeated
rounds of rain and increased forcing for ascent have contributed
to rainfall amounts so far ranging from 3 to 7 inches in the
last 24 hours from the mountains westward. To the east, amounts
have been generally resulted in less than 3 inches. An
additional 1 to 3 inches is expected for the lower terrain, with
3 to 8 inches possible for parts of the Blue Ridge and western
NC mountains. A Flood Watch remains in place for the entire
area, and we have received reports of high water rescues,
flooded roads, streams and rivers increasing to bankfull and
beyond, and a landslide.
River flooding is ongoing or expected to begin shortly on the
following rivers: Clinch, New, Roanoke, and Dan.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch until 8 PM EDT this evening for VAZ007-009>020-
022>024-032>035-043>047-058-059.
High Wind Warning until 8 PM EDT this evening for VAZ007-009-
010-012-015>017.
Wind Advisory until 8 PM EDT this evening for VAZ011-013-014-
018>020-022>024-032>035-043>045-058.
NC...Flood Watch until 8 PM EDT this evening for NCZ001>006-018>020.
High Wind Warning until 8 PM EDT this evening for NCZ001-002-
018.
Wind Advisory until 8 PM EDT this evening for NCZ003>006-019-
020.
WV...Flood Watch until 8 PM EDT this evening for WVZ042>044-507-508.
High Wind Warning until 8 PM EDT this evening for WVZ042-043-
508.
Wind Advisory until 8 PM EDT this evening for WVZ044-507.
&&
SYNOPSIS...RCS
NEAR TERM...AMS/RCS
SHORT TERM...JCB
LONG TERM...JCB
AVIATION...RCS
HYDROLOGY...SHHazardous weather outlook, Sep 27, 3:42 AM EDT, 7 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 342 AM EDT Fri Sep 27 2024 NCZ002-019-280745- Alleghany NC-Wilkes- 342 AM EDT Fri Sep 27 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for northwest North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. There is a chance for brief tornadoes to form in Helene's rainbands today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ001-018-VAZ015-280745- Ashe-Watauga-Grayson- 342 AM EDT Fri Sep 27 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for northwest North Carolina and southwest Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Wind Warning. There is a chance for brief tornadoes to form in Helene's rainbands today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ003>006-020-VAZ010>014-016>018-022-032-033-043-044-WVZ042>044- 280745- Surry-Stokes-Rockingham-Caswell-Yadkin-Bland-Giles-Wythe-Pulaski- Montgomery-Carroll-Floyd-Craig-Roanoke-Patrick-Franklin-Henry- Pittsylvania-Mercer-Summers-Monroe- 342 AM EDT Fri Sep 27 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. There is a chance for brief tornadoes to form in Helene's rainbands today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ007-009-280745- Tazewell-Smyth- 342 AM EDT Fri Sep 27 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for southwest Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Wind Warning. There is a chance for brief tornadoes to form in Helene's rainbands today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ019-020-023-024-034-035-045-058-WVZ507-508-280745- Alleghany VA-Bath-Botetourt-Rockbridge-Bedford-Amherst-Campbell- Halifax-Eastern Greenbrier-Western Greenbrier- 342 AM EDT Fri Sep 27 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for central Virginia, south central Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. There is a chance for brief tornadoes to form in Helene's rainbands today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ046-047-059-280745- Appomattox-Buckingham-Charlotte- 342 AM EDT Fri Sep 27 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for central Virginia and south central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. There is a chance for brief tornadoes to form in Helene's rainbands today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. RCS
In the hours before
Local storm report, Sep 27, 8:31 AM EDT, 2 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
831 AM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Rain 3 W Floyd 36.92N 80.37W
09/27/2024 M2.80 Inch Floyd VA Public
Social media report of 24-hour rainfall
total.
&&
DSLocal storm report, Sep 27, 9:43 AM EDT, 1 hour 47 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
943 AM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Tstm Wnd Dmg Dobson 36.39N 80.72W
09/27/2024 Surry NC 911 Call Center
The Surry County 911 Center reports that
well over 100 trees and many power lines
were down throughout the county. Dozens of
roads were blocked as well. Wind gusts of 50
to 60 mph were observed associated with the
remnants of Hurricane Helene. Damage reports
started around 800 AM EDT and continued for
over two hours.
&&
RABLocal storm report, Sep 27, 10:33 AM EDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1033 AM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM Non-Tstm Wnd Dmg Lewisburg 37.80N 80.45W
09/27/2024 Greenbrier WV 911 Call Center
The Greenbrier County 911 Center reported
that several dozens of trees were down
across the county as a result of strong wind
gusts 50 mph are greater associated with the
remnants of Hurricane Helene. Several roads
were blocked form the downed trees and a
number of power lines were down as well.
&&
RABLocal storm report, Sep 27, 11:04 AM EDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1104 AM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM Non-Tstm Wnd Gst Galax Hillsville Airpor 36.77N 80.82W
09/27/2024 M60 MPH Carroll VA AWOS
The Hillsville AWOS measured a wind gust of
52kts or 60 mph associated with the remnants
of Hurricane Helene.
&&
RABLocal storm report, Sep 27, 11:20 AM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1120 AM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM Non-Tstm Wnd Dmg Wilkesboro 36.14N 81.17W
09/27/2024 Wilkes NC Public
The public reported that dozens of large
trees were uprooted and/or blown down
throughout Wilkes County caused by the winds
associated with the remnants of Hurricane
Helene.
&&
RABLocal storm report, Sep 27, 11:30 AM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1130 AM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 AM Tornado 2 N Pipestem 37.56N 80.96W
09/27/2024 Summers WV Amateur Radio
trees and power lines down, roofs of of
garages.
&&
AMSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 8:11 PM EDT | Tornado Warning | RNK | Caswell, Rockingham | 34 min |
| Sep 26, 8:43 PM EDT | Tornado Warning | RNK | Caswell | 32 min |
| Sep 26, 8:44 PM EDT | Areal Flood Warning | RNK | Alleghany, Ashe, Watauga, Wilkes | 24 hr |
| Sep 26, 10:31 PM EDT | Flash Flood Warning | RNK | Alleghany, Ashe, Watauga, Wilkes | 6 hr |
| Sep 27, 7:01 AM EDT | Flash Flood Warning | RNK | Alleghany, Ashe, Watauga, Wilkes | 10 hr |
| Sep 27, 9:03 AM EDT | Flash Flood Warning | RNK | Stokes, Surry, Yadkin | 7 hr |
| Sep 27, 9:38 AM EDT | Flash Flood Warning | RNK | Alleghany, Ashe, Watauga, Wilkes | 23 hr |
| Sep 27, 10:19 AM EDT | Tornado Warning | RNK | Rockingham | 26 min |
| Sep 27, 10:45 AM EDT | Tornado Warning | RNK | Rockingham | 14 min |
| Sep 27, 11:14 AM EDT | Tornado Warning | RNK | Caswell | 31 min |
| Sep 27, 2:08 PM EDT | Areal Flood Warning | RNK | Yadkin | 22 hr |
| Sep 27, 2:13 PM EDT | Tornado Warning | RNK | Caswell | 32 min |
| Sep 27, 2:57 PM EDT | Tornado Warning | RNK | Rockingham | 33 min |
| Sep 27, 3:28 PM EDT | Tornado Warning | RNK | Rockingham | 32 min |
| Sep 27, 3:53 PM EDT | Areal Flood Warning | RNK | Surry, Yadkin | 6 hr |
| Sep 27, 4:32 PM EDT | Tornado Warning | RNK | Caswell | 28 min |
| Sep 27, 4:59 PM EDT | Tornado Warning | RNK | Caswell | 46 min |
| Sep 26, 8:58 PM EDT | Areal Flood Warning | RNK | Bland, Giles, Tazewell | 24 hr |
| Sep 26, 8:59 PM EDT | Areal Flood Warning | RNK | Giles, Pulaski, City of Radford | 57 hr |
| Sep 26, 9:54 PM EDT | Areal Flood Warning | RNK | Carroll, Grayson, Wythe, City of Galax | 24 hr |
| Sep 26, 10:03 PM EDT | Flash Flood Warning | RNK | Carroll, Grayson, Wythe, City of Galax | 8 hr |
| Sep 26, 10:24 PM EDT | Flash Flood Warning | RNK | Grayson, Smyth | 6 hr |
| Sep 26, 10:28 PM EDT | Tornado Warning | RNK | Franklin | 32 min |
| Sep 26, 10:48 PM EDT | Tornado Warning | RNK | Franklin, Roanoke, City of Roanoke | 29 min |
| Sep 27, 5:46 AM EDT | River Flood Warning | RNK | Giles | 3 days |
| Sep 27, 8:02 AM EDT | Flash Flood Warning | RNK | Carroll, Grayson, Smyth, Wythe, City of Galax | 10 hr |
| Sep 27, 9:50 AM EDT | Flash Flood Warning | RNK | Grayson, Smyth | 23 hr |
| Sep 27, 10:08 AM EDT | Flash Flood Warning | RNK | Floyd | 9 hr |
| Sep 27, 10:11 AM EDT | Flash Flood Warning | RNK | Carroll, Wythe, City of Galax | 23 hr |
| Sep 27, 10:21 AM EDT | Flash Flood Warning | RNK | Craig, Roanoke, City of Roanoke, City of Salem | 7 hr |
| Sep 27, 11:08 AM EDT | Tornado Warning | RNK | Henry, City of Martinsville | 19 min |
| Sep 27, 11:19 AM EDT | Flash Flood Warning | RNK | Bland, Tazewell | 7 hr |
| Sep 27, 12:47 PM EDT | Flash Flood Warning | RNK | Alleghany, Botetourt, City of Covington | 6 hr |
| Sep 27, 1:57 PM EDT | River Flood Warning | RNK | Roanoke, City of Roanoke, City of Salem | 15 hr |
| Sep 27, 2:39 PM EDT | Tornado Warning | RNK | Pittsylvania | 36 min |
| Sep 27, 2:39 PM EDT | Tornado Warning | RNK | Franklin, Henry, Pittsylvania | 36 min |
| Sep 27, 2:45 PM EDT | Flash Flood Warning | RNK | Giles | 6 hr |
| Sep 27, 3:57 PM EDT | Tornado Warning | RNK | Franklin, Henry, Pittsylvania | 33 min |
| Sep 27, 4:09 PM EDT | Tornado Warning | RNK | Halifax, Pittsylvania | 36 min |
| Sep 27, 4:25 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, City of Covington | 35 min |
| Sep 27, 4:27 PM EDT | Tornado Warning | RNK | Franklin, Roanoke, City of Roanoke | 33 min |
| Sep 27, 4:56 PM EDT | Tornado Warning | RNK | Bedford, Franklin | 34 min |
| Sep 27, 5:00 PM EDT | Flash Flood Watch | RNK | Carroll, Pulaski, Wythe, City of Galax, City of Radford | 20 hr |
| Sep 27, 5:08 PM EDT | Tornado Warning | RNK | Halifax, Pittsylvania | 37 min |
| Sep 27, 5:16 PM EDT | Areal Flood Warning | RNK | Craig, Roanoke, City of Roanoke, City of Salem | 14 hr |
| Sep 27, 5:20 PM EDT | Tornado Warning | RNK | Bedford, Botetourt | 25 min |
| Sep 27, 5:48 PM EDT | Tornado Warning | RNK | Campbell, Charlotte, Halifax | 27 min |
| Sep 27, 5:51 PM EDT | Areal Flood Advisory | RNK | Halifax, City of Danville | 104 min |
| Sep 27, 6:13 PM EDT | Areal Flood Warning | RNK | Bland, Tazewell | 36 hr |
| Sep 27, 6:15 PM EDT | Tornado Warning | RNK | Campbell, Charlotte, Halifax | 30 min |
| Sep 27, 6:36 PM EDT | Areal Flood Warning | RNK | Alleghany, Botetourt, City of Covington | 14 hr |
| Sep 27, 6:40 PM EDT | Areal Flood Warning | RNK | Floyd | 14 hr |
| Sep 27, 6:43 PM EDT | Tornado Warning | RNK | Halifax | 14 min |
| Sep 27, 7:30 PM EDT | Special Weather Statement | RNK | Charlotte | 30 min |
Nearby
Tornado Warnings in Virginia, 2024Tornado Warnings in North Carolina, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.